Vol. 8, No. 3, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
The tame-wild principle for discriminant relations for number fields

John W. Jones and David P. Roberts

Vol. 8 (2014), No. 3, 609–645
Abstract

Consider tuples (K1,,Kr) of separable algebras over a common local or global number field F, with the Ki related to each other by specified resolvent constructions. Under the assumption that all ramification is tame, simple group-theoretic calculations give best possible divisibility relations among the discriminants of KiF. We show that for many resolvent constructions, these divisibility relations continue to hold even in the presence of wild ramification.

Keywords
number field, discriminant, ramification
Mathematical Subject Classification 2010
Primary: 11S15
Secondary: 11S20, 11R32
Milestones
Received: 13 December 2012
Revised: 11 September 2013
Accepted: 21 October 2013
Published: 31 May 2014
Authors
John W. Jones
School of Mathematical and Statistical Sciences
Arizona State University
P.O. Box 871804
Tempe, AZ 85287-1804
United States
David P. Roberts
Division of Science and Mathematics
University of Minnesota - Morris
Morris, MN 56267
United States